MAUDE Adverse Event Report: ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5256
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a device exchange procedure to address normal battery depletion, the ventricular lead could not be removed from the header of the device after repeated attempts to loosen the set screws.The lead was cut and capped so that the device could be explanted, and a new device and lead were implanted.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported complaint of could not untighten the v-setscrew to remove the lead was confirmed.Analysis found that calcified blood was filling the v-setscrew inset.The calcified blood was preventing the wrench from engaging the v-setscrew inset to untighten the setscrew.With the blood removed from the setscrew inset a wrench could be fully inserted into and engage the setscrew inset and untighten the setscrew and remove the lead.The blood most likely came through a hole punched through the septum by the torque wrench in the field.Electrical testing revealed the battery voltage is above eri.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key10512089
Report Number2017865-2020-13301
Device Sequence Number2445336
Product Code DXY
UDI-Device Identifier05414734006811
UDI-Public05414734006811
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Model Number5256
Device Catalogue Number5256
Device Lot Number2917592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1